Doctor insights on:
Dye Free Acetaminophen
My friend 24, was up all last night w/ menstrual cramps, she takes tylenol (acetaminophen) it doesnt help much & also is allergic to Red Dye. Are there alternatives?
Ibuprofen: Tylenol (acetaminophen) lacks the specific anti inflammatory med needed to deal with the cramping.Ibuprofen (looks red but this is not red dye) and naproxen (bluish pill) both have anti-prostaglandin effects needed to do the job.If started before the cycle starts until the day after it stops will control the pain in many women. ...Read more
My friend 24 was unable to sleep last night w/ menstrual cramps. Can take tylenol (acetaminophen) but not ibuprofen & allergic to red dye, what are alternatives?
Hard to know: Depends on the nature of the ibuprofen allergy. Are all NSAIDs "off the table"? Sometimes, if really just a hypersensitivity to normal pharmacological side effects (which can include hives in the case of nsaids), then co-management of the side effects is possible if nsaids are needed. If ibuprofen specific allergy, then naproxen may be tolerated (otc). Also, tylenol (acetaminophen) without red dye is available. ...Read more
I have Benadrly Dye-free liqi-gels that have an exp date of 08/14. How long is it safe to take these?
Expiration date/med: You should not take medications after the expiration date has passed. ...Read more
How is someone allergic to diphenhydramine, when it blocks histamine?! i get hives from dye free bendrlyl. What do I do in event of other alrgc rects?
Is it likely to develop an allergy to benadryl (diphenhydramine)? I've seen 1 or 2 tiny hives and slight flushing, feel nervous, after taking it. I take dye-free.
Benadryl (diphenhydramine): Allergic reactions to Benadryl (diphenhydramine) are unusual but they do occur. Benadryl (diphenhydramine) does have side effects such as sedation or agitation. Hives and flushing can be seen with allergic reactions. A visit to the doctor may help sort this out. ...Read more
I have had hives within minutes of taking dye free benadryl (diphenhydramine). Is this possible? And would xyzal be a safe alternative? Does xyzal help allergic reactn?
My allergist told me there is almost no way I am allergic to benadryl (diphenhydramine). Why do I get a few hives 20 minutes after taking it, then? I take dye free.
It is possible: Your allergist is correct in that allergy to Benadryl (diphenhydramine) is very rare. However, it can occur, especially if you have frequently used creams or lotions containing Benadryl (diphenhydramine) on your skin. If you are still concerned about it, talk with your allergist about performing skin testing to benadryl (diphenhydramine). Alternatively, he may perform a "challenge, " in which you are given a few increasing doses to see if you react. ...Read more